Chemotherapy induced toxic erythema mimicking toxic epidermal necrolysis: a case report

Authors

  • Neerja Puri Department of Dermatology, BFUHS, Faridkot, Punjab, India
  • Harmandeep Kaur Aulakh Department of Dermatology, BFUHS, Faridkot, Punjab, India
  • Sumir Kumar Department of Dermatology, BFUHS, Faridkot, Punjab, India

DOI:

https://doi.org/10.18203/2319-2003.ijbcp20263795

Keywords:

Toxic erythema, Chemotherapy, Skin rash, Corticosteroids

Abstract

Toxic erythema of chemotherapy (TEC) refers to a variety of skin eruptions secondary to the use of antineoplastic drugs. We report a case of 49-year-old female, diagnosed case of right- side Ca breast, on chemotherapy for 3 months after MRM, who presented with gradually progressive skin rash on bilateral dorsa of hands, forearms, neck folds, bilateral axilla, groins, perianal area and buttocks with pain and burning sensation on lesions. Sloughed skin, denudation, and ruptured bullae generate a broad range of differential diagnoses, including toxic epidermal necrolysis (TEN), PNP and acute GVHD. Topical corticosteroids applied two to three times daily for several weeks can be beneficial in treating affected areas in TEC along with dose reduction of offending agent, extending the interval between treatment cycles, or discontinuing the offending chemotherapeutic agent.

References

Angela L, Alyson E, Sally TY, Daniel KM, Eric M, Ryan A, et al. Toxic epidermal necrolysis-like toxic erythema of chemotherapy:2 illustrative cases. JAAD Case Rep. 2021;15:56-9.

Tandy RS, David WA, Michael CJ.Toxic erythema of chemotherapy. Ameri J Hemat. 2011;87(9):923.

Jean BL, Dennis CL, Earl GJ. Toxic erythema of chemotherapy: A useful clinical term. JAAD. 2008;59(3):524-9.

Downloads

Published

2026-10-26

How to Cite

Puri, N., Aulakh, H. K., & Kumar, S. (2026). Chemotherapy induced toxic erythema mimicking toxic epidermal necrolysis: a case report. International Journal of Basic & Clinical Pharmacology, 15(6), 1399–1401. https://doi.org/10.18203/2319-2003.ijbcp20263795